Alert archive / Texas / Tornado Warnings in 1995

Tornado Warning 2, NWS Amarillo, TX

May 7, 1995Randall County, Texas

NWS Amarillo, TX issued this tornado warning at May 7, 1995, 1:24 AM CDT for Randall County, Texas. It was in force for 51 min.

The area

The counties it named.

The facts

Issued
May 7, 1995, 1:24 AM CDT (06:24 UTC)
Expired
May 7, 1995, 2:15 AM CDT
In force
51 min
Issued by
NWS Amarillo, TX
Area
Whole counties

County Randall County, TX

The radar

The Amarillo radar (KAMA), 34 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 6.4 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 1995-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 1995-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3520 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KAMA 070625
TORAMA
TXC381-070715-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
124 AM CDT SUN MAY 7 1995
 
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  215 AM CDT
FOR THE PEOPLE IN THE FOLLOWING LOCATION...
 
IN THE TEXAS PANHANDLE
 
   ...RANDALL COUNTY
 
AT 125 AM CDT WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING
TORNADO OVER SOUTHWEST RANDALL COUNTY...NEAR BUFFALO LAKE. THE STORM IS
MOVING NORTHEAST AT 45 MILES AN HOUR AND WILL APPROACH THE CITY OF
CANYON BY 135 AM.
 
 
THIS IS A DANGEROUS STORM SITUATION. DO NOT RUN OUTSIDE TO FIND THE
TORNADO...SEEK SHELTER IMMEDIATELY.  MOVE TO A SHELTER BELOW GROUND
IF: AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST
FLOOR. USE BLANKETS...PILLOWS OR CUSHIONS TO COVER YOUR BODY. AVOID
WINDOWS.  ABANDON CARS AND MOBILE HOMES FOR REINFORCED BUILDINGS.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 6, 8:39 PM CDT, 4 hours 45 minutes earlier.

Area forecast discussion, May 6, 8:39 PM CDT, 4 hours 45 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
830 PM CDT SAT MAY 06 1995

DRYLN MOVD ABT 30 MILES E OF AMA...AND HAS RETREATED TO NR A GUY-
AMA-INK LN.  BNDRY FM RAIN-COOLED AIR IN OK LIES ACRS SERN ZNS...
WHERE SFC MSTR AXIS EXTDS NWD THRU ERN ZNS.  OLD WMFNT INTERSECTS
DRYLN SW OF LBB.  SATELLITE INDCS INCRGLY DIFFLUENT FLOW OVR PNHDLS
...AND AS 135 KT JET STREAK SEEN AT 42000 FT ON 00Z ELP SOUNDING
MOVS OVHD TNGT...TRW DVLPMT WL BE LIKELY.  345 PM FCST HAS A GOOD
HANDLE ON SITUATION...AND NO SGFNT CHANGES WL BE MADE ATTM.  03

.AMA...NONE.
.OK...NONE.

COCKRELL

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 12:01 AM CDTSevere Thunderstorm WarningAMAParmer29 min
May 7, 12:14 AM CDTSevere Thunderstorm WarningAMACastro46 min
May 7, 1:02 AM CDTSevere Thunderstorm WarningAMACastro, Deaf Smith, Randall58 min
May 7, 1:50 AM CDTFlash Flood WarningAMARandall3 hr
May 7, 1:53 AM CDTSevere Thunderstorm WarningAMAPotter67 min
May 7, 2:03 AM CDTTornado WarningAMAPotter57 min
May 7, 2:48 AM CDTSevere Thunderstorm WarningAMACarson, Hutchinson57 min
May 7, 3:31 AM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree44 min
May 7, 4:23 AM CDTSevere Thunderstorm WarningAMAHansford67 min
May 7, 4:23 AM CDTSevere Thunderstorm WarningAMAHutchinson47 min
May 7, 5:26 AM CDTSevere Thunderstorm WarningAMAOchiltree64 min
May 7, 5:40 AM CDTSevere Thunderstorm WarningAMAMoore50 min
May 7, 6:24 AM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson51 min
May 7, 7:32 AM CDTSevere Thunderstorm WarningAMAHansford43 min
May 7, 8:07 AM CDTTornado WarningAMAHansford25 min
May 7, 12:18 PM CDTSevere Thunderstorm WarningAMADonley57 min
May 7, 12:55 PM CDTSevere Thunderstorm WarningAMAGray65 min
May 7, 1:09 PM CDTSevere Thunderstorm WarningAMAHansford66 min
May 7, 1:21 PM CDTSevere Thunderstorm WarningAMAWheeler54 min
May 7, 1:36 PM CDTSevere Thunderstorm WarningAMAHemphill69 min
May 7, 2:15 PM CDTSevere Thunderstorm WarningAMAChildress60 min
May 7, 2:19 PM CDTSevere Thunderstorm WarningAMAWheeler56 min
May 7, 2:29 PM CDTSevere Thunderstorm WarningAMALipscomb31 min
May 7, 2:42 PM CDTSevere Thunderstorm WarningAMAHemphill63 min
May 7, 3:59 PM CDTSevere Thunderstorm WarningAMARoberts21 min

Nearby

Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.